Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Duluth, MN

May 24, 2016Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 24, 2016, 7:37 PM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 7:37 PM CDT (00:37 UTC)
Expired
May 24, 2016, 8:15 PM CDT
In force
38 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 156 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:41 PM CDTHAIL 0.25Pine River, MNLOTS OF PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

143 
WUUS53 KDLH 250037
SVRDLH
MNC021-035-250115-
/O.NEW.KDLH.SV.W.0004.160525T0037Z-160525T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
737 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHWESTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 815 PM CDT

* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE RIVER...
  OR 26 MILES NORTH OF BRAINERD...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PEQUOT LAKES...CROSSLAKE...PINE RIVER...EMILY...FIFTY LAKES...WABEDO...
  LONGVILLE...OUTING...WOMAN LAKE...JENKINS...INGUADONA...CHICKAMAW BEACH...
  MANHATTAN BEACH...PONTORIA...WASHBURN LAKE...SWANBURG...BIG TROUT LAKE...
  LOWER WHITEFISH LAKE...LAKE ADA AND LOWER HAY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4659 9437 4671 9456 4706 9414 4687 9386
TIME...MOT...LOC 0037Z 225DEG 22KT 4671 9439 

HAIL...1.00IN
WIND...60MPH
 
$$

LE
3 follow-up statements
363 
WWUS53 KDLH 250050
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT TUE MAY 24 2016

MNC021-035-250115-
/O.CON.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
750 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CASS AND NORTHWESTERN CROW WING COUNTIES...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE RIVER...OR
25 MILES SOUTHEAST OF WALKER...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PEQUOT LAKES...CROSSLAKE...PINE RIVER...EMILY...FIFTY LAKES...WABEDO...
LONGVILLE...OUTING...WOMAN LAKE...JENKINS...INGUADONA...CHICKAMAW BEACH...
MANHATTAN BEACH...PONTORIA...WASHBURN LAKE...SWANBURG...BIG TROUT LAKE...
LOWER WHITEFISH LAKE...LAKE ADA AND LOWER HAY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4659 9437 4671 9456 4706 9414 4687 9386
TIME...MOT...LOC 0050Z 225DEG 22KT 4677 9431 

HAIL...1.00IN
WIND...60MPH
 
$$

LE
921 
WWUS53 KDLH 250107
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
807 PM CDT TUE MAY 24 2016

MNC021-035-250115-
/O.CON.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
807 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CASS AND NORTHWESTERN CROW WING COUNTIES...

AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWANBURG...
OR 27 MILES NORTH OF BRAINERD...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSSLAKE...EMILY...FIFTY LAKES...MANHATTAN BEACH...SWANBURG...BIG TROUT
LAKE...LOWER WHITEFISH LAKE...LOWER HAY LAKE AND LAKE ROOSEVELT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4667 9430 4672 9434 4677 9434 4683 9430
      4689 9420 4688 9403 4682 9395 4665 9426
TIME...MOT...LOC 0106Z 246DEG 15KT 4675 9423 

HAIL...1.00IN
WIND...60MPH
 
$$

LE
259 
WWUS53 KDLH 250115
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 PM CDT TUE MAY 24 2016

MNC021-035-250125-
/O.EXP.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
815 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASS AND NORTHWESTERN
CROW WING COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS AND OTHER THUNDERSTORMS IN THE AREA.

LAT...LON 4667 9430 4672 9434 4677 9434 4683 9430
      4689 9420 4688 9403 4682 9395 4665 9426
TIME...MOT...LOC 0112Z 225DEG 22KT 4675 9423 

$$

LE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:11 PM CDT, 26 minutes earlier.

Area forecast discussion, May 24, 7:11 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
711 PM CDT TUE MAY 24 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 535 PM CDT Tue May 24 2016

Main concerns this afternoon include isolated thunderstorm chances
this evening and the approaching storm system for Wednesday.

Several lingering boundaries from this morning's convection, along
with moderate instability of 800-1250 J/kg of MUCAPE have
supported storm isolated storm initiation in spite of the large
scale subsidence over northeast Minnesota and much of northwest
Wisconsin. A few storms may be strong to severe with large hail
and damaging wind gusts possible.

Storms will subside as the boundary layer stabilizes with sunset.
Look for areas of fog to develop, especially adjacent to Lake
Superior. The area of fog over the lake has periodically moved
inland affecting Grand Marais with visibility less than one-
quarter mile. Otherwise look for fairly quiet conditions with
clearing skies overnight.

Guidance is in fairly good agreement with the timing and placement
of a strong shortwave trough and associated vorticity maxima with
the approaching system on Wednesday. Confidence is higher than
average in a band of showers with embedded thunderstorms pushing
northeastward through central Minnesota and into the Northland
during the mid-morning hours. Widespread rainfall amounts of one-
quarter to three-quarters of an inch are expected as this feature
moves through, which will help ease the wildfire concerns
considerably. NAM and GFS are indicating a bit of elevated
instability ahead of the line and a strong storm or two is not out
of the question.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 535 PM CDT Tue May 24 2016

Active weather pattern looks to be in place for much of the extended
periods, with a couple of more significant systems to affect the
region, one for Wed-Thur, and a second for the Sat-Sun time frame.

The first aforementioned system should be well underway at the
beginning of the extended periods Wed evening, with rather gusty
east winds and widespread rain and embedded thunderstorms lifting
steadily northward across the Duluth CWA.  Most model guidance
points to widespread rains of more than a half inch area-wide with
this system, which should act to further improve the spring fire
weather situation.

While the various short term models are likely over-forecasting the
magnitude of potential instability across the southeast half of the
CWA Thursday afternoon, there is little reason to believe that the
placement is not in the ball park.  In addition, roughly 40 knots of
deep layer shear will also be in place.  There is some disagreement
between the various models on timing and placement of forcing for
ascent, but the main trof axis aloft will still be to our west, and
the warm front should lie across portions of northwest Wisconsin.
With all this in mind, we will need to closely monitor the severe
potential for Thursday evening to the south/east of Duluth.

After a brief break in the organized precip and shower/TStorm
activity, chances for rain and TStorms should ramp up once again Fri
night into the weekend as the next significant S/W trof rotates
northward from the plains states into the upper midwest. At this
time, it still appears that the primary period for rain will be
Saturday into early Sunday, but again, uncertainty on timing still
exists this far out.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 654 PM CDT Tue May 24 2016

Scattered thunderstorms this evening to affect KBRD for the next
few hours, which may also affect KDLH and KHYR, though the
confidence is much lower and have only gone with vcsh for now. An
area of fog and stratus is beginning to move into the KDLH
area...and should affect the terminal with ifr stratus and fog for
most of tonight. Stratus should also move into KHYR...but
confidence in timing is much lower.  Showers are expected to move
into the area from the southwest after 18z, with mainly vfr
ceilings and visibilities for now, though lower is possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  50  57  50  65 /  20  70  70  40
INL  53  73  53  75 /  10  60  60  60
BRD  56  70  56  78 /  20  80  60  30
HYR  52  73  57  80 /  20  80  70  30
ASX  48  62  51  69 /  20  70  70  50

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...Huyck
LONG TERM...Miller
AVIATION...LE
Hazardous weather outlook, May 24, 4:00 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
400 PM CDT TUE MAY 24 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251215-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
400 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.
SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND BRIEF
DAMAGING WIND GUSTS THE MAIN THREAT.

AREAS OF FOG NEAR LAKE SUPERIOR MAY REDUCE VISIBILITY BELOW ONE-
QUARTER MILE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER
OF THE WEEK AND THROUGH THE UPCOMING HOLIDAY WEEKEND. SOME OF THE
STORMS MAY BE STRONG WEDNESDAY AND AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED THIS EVENING.

LSZ121-140>148-251215-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
400 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER WESTERN LAKE
SUPERIOR. SOME OF THE STORMS MAY PRODUCE FREQUENT CLOUD TO WATER
LIGHTNING...HAIL...AND BRIEF WIND GUSTS GREATER THAN 35 KNOTS.

IN ADDITION TO THE THUNDERSTORMS...THERE IS A POTENTIAL FOR FOG
OVERNIGHT REDUCING VISIBILITY TO LESS THAN ONE-QUARTER MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHEAST WINDS AROUND 20 KNOTS...AND RESULTANT WAVES WILL CREATE
CONDITIONS HAZARDOUS TO SMALL CRAFT ACROSS THE WESTERN TIP OF LAKE
SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT.

SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY FOR THE REMAINDER OF
THE WEEK AND THROUGH THE UPCOMING WEEKEND. SOME OF THE STORMS MAY
BE STRONG.

HUYCK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, May 24, 5:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     6 NW MERCER             46.23N 90.14W
05/24/2016                   IRON               WI   LAW ENFORCEMENT

            TREES DOWN AT HIGHWAY 51 AND MOOSE LAKE
            ROAD. TIME ESTIMATED BY RADAR.

&&

WL
Special weather statement, May 24, 6:07 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT TUE MAY 24 2016

MNZ012-242330-
NORTHERN COOK/NORTHERN LAKE-
607 PM CDT TUE MAY 24 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAKE COUNTY...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF BIRCH
LAKE...OR 18 MILES SOUTHEAST OF ELY...MOVING EAST SOUTHEAST AT 20
MPH.

WIND GUSTS UP TO 35 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
NORTHERN COOK/NORTHERN LAKE COUNTY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4771 9139 4751 9151 4764 9180 4767 9180
      4776 9174
TIME...MOT...LOC 2306Z 289DEG 19KT 4766 9170

HUYCK
Special weather statement, May 24, 6:18 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT TUE MAY 24 2016

MNZ033-242330-
SOUTH CASS-
618 PM CDT TUE MAY 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...

AT 618 PM CDT...A STRONG THUNDERSTORM WAS OVER STAPLES AIRPORT...OR
29 MILES WEST OF BRAINERD...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SOUTH
CASS COUNTY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4638 9461 4635 9466 4636 9467 4635 9468
      4635 9472 4638 9474 4637 9475 4638 9476
      4639 9478 4649 9478
TIME...MOT...LOC 2317Z 227DEG 15KT 4638 9481

HUYCK
Special weather statement, May 24, 6:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
654 PM CDT TUE MAY 24 2016

MNZ033-250015-
SOUTH CASS-
654 PM CDT TUE MAY 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS OVER LEADER...OR 26 MILES
NORTHWEST OF BRAINERD...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POPLAR AND LEADER.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4647 9469 4657 9477 4670 9456 4655 9441
TIME...MOT...LOC 2354Z 235DEG 6KT 4655 9467

HUYCK
Special weather statement, May 24, 7:19 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
719 PM CDT TUE MAY 24 2016

MNZ033-034-250045-
SOUTH CASS-CROW WING-
719 PM CDT TUE MAY 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS AND
NORTHWESTERN CROW WING COUNTIES...

AT 718 PM CDT...A STRONG THUNDERSTORM WAS NEAR PEQUOT LAKES...OR 22
MILES NORTHWEST OF BRAINERD...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREEZY POINT...PEQUOT LAKES...CROSSLAKE...PINE RIVER...LAKE SHORE...
JENKINS...CHICKAMAW BEACH...BIG TROUT LAKE...LOWER WHITEFISH LAKE...LOWER
HAY LAKE AND SWANBURG.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4679 9438 4680 9437 4680 9434 4681 9434
      4680 9423 4662 9407 4648 9456 4666 9464
TIME...MOT...LOC 0018Z 239DEG 16KT 4663 9446

LE
Special weather statement, May 24, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
720 PM CDT TUE MAY 24 2016

MNZ034-036-250045-
SOUTH AITKIN-CROW WING-
720 PM CDT TUE MAY 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN AITKIN AND
SOUTHEASTERN CROW WING COUNTIES...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS NEAR LASTRUP...OR 17 MILES
SOUTHEAST OF BRAINERD...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...GARRISON...BAY LAKE...CAMP LAKE...PINE CENTER AND
ERSKIN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4641 9388 4625 9363 4624 9381 4616 9381
      4616 9415
TIME...MOT...LOC 0019Z 223DEG 21KT 4613 9401

LE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:19 PM CDTSpecial Weather StatementDLHCrow Wing26 min
May 24, 7:20 PM CDTSpecial Weather StatementDLHCrow Wing25 min
May 24, 7:41 PM CDTSpecial Weather StatementDLHAitkin34 min
May 24, 8:11 PM CDTSpecial Weather StatementDLH49 min
May 24, 8:28 PM CDTSpecial Weather StatementDLHCass32 min
May 24, 8:54 PM CDTSevere Thunderstorm WarningDLHCook, Lake36 min
May 24, 8:57 PM CDTSpecial Weather StatementDLHCass18 min
May 24, 9:30 PM CDTMarine Dense Fog AdvisoryDLH25 hr
May 25, 3:51 AM CDTSmall Craft AdvisoryDLH24 hr
May 25, 5:26 PM CDTSpecial Weather StatementDLHMorrison64 min
May 25, 6:31 PM CDTSpecial Weather StatementDLHMorrison44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.